Alert archive / Mississippi / Freeze Warnings in 2021
Freeze Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this freeze warning at Nov 26, 2021, 1:47 PM CST for Saint Tammany Parish, Washington Parish, Louisiana; 5 counties in Mississippi. It took effect at Nov 27, 2021, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 1:47 PM CST (19:47 UTC)
- In effect from
- Nov 27, 2021, 3:00 AM CST
- Expired
- Nov 27, 2021, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Tammany Parish, LA, Washington Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS74 KLIX 261947 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 147 PM CST Fri Nov 26 2021 LAZ039-075-076-MSZ068>071-077-080>082-270400- /O.NEW.KLIX.FZ.W.0004.211127T0900Z-211127T1400Z/ Washington-Northwest St. Tammany-Southeast St. Tammany-Wilkinson- Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 147 PM CST Fri Nov 26 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Mainly Southwest Mississippi and along the Pearl and Pascagoula Rivers in Southeast Louisiana and coastal Mississippi. * WHEN...From 3 AM to 8 AM CST Saturday. * IMPACTS...Freezing temperatures can be dangerous for people and animals without reliable access to warm shelter. Frost and freeze conditions can kill sensitive crops and other vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 95/DM
2 follow-up statements
469 WWUS74 KLIX 270323 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 923 PM CST Fri Nov 26 2021 LAZ039-075-076-MSZ068>071-077-080>082-271130- /O.CON.KLIX.FZ.W.0004.211127T0900Z-211127T1400Z/ Washington-Northwest St. Tammany-Southeast St. Tammany-Wilkinson- Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 923 PM CST Fri Nov 26 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Mainly Southwest Mississippi and along the Pearl and Pascagoula Rivers in Southeast Louisiana and coastal Mississippi. * WHEN...From 3 AM to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
480 WWUS74 KLIX 270957 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 357 AM CST Sat Nov 27 2021 LAZ039-075-076-MSZ068>071-077-080>082-271400- /O.CON.KLIX.FZ.W.0004.000000T0000Z-211127T1400Z/ Washington-Northwest St. Tammany-Southeast St. Tammany-Wilkinson- Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 357 AM CST Sat Nov 27 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Mainly Southwest Mississippi and along the Pearl and Pascagoula Rivers in Southeast Louisiana and coastal Mississippi. * WHEN...From 3 AM to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 11:17 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 26, 11:17 AM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1117 AM CST Fri Nov 26 2021 .AVIATION (18Z TAF DISCUSSION)...VFR conditions will be the rule at all of the terminals through tomorrow as a dry and stable airmass settles into the area. Winds in excess of 12 knots will remain possible at NEW through the afternoon hours before falling below 10 knots tonight. PG && .PREV DISCUSSION... /issued 924 AM CST Fri Nov 26 2021/ MORNING UPDATE...Only significant update this morning was to cancel the small craft advisory early as winds have fallen below advisory levels over the coastal waters. The low stratus has largely cleared over the last hour except along the immediate Louisiana coast, and these areas should clear within the next hour as a highly subisident and much drier airmass moves into the region. No other changes were made to the forecast package this morning, as all parameters are tracking closely with observations. PG PREV DISCUSSION... /issued 521 AM CST Fri Nov 26 2021/ SHORT TERM...Today through Sunday The cold front that moved through on Thanksgiving has cleared our area to the southeast with north-northwest winds, cooler temps and lowering dew points in its wake. Winds are gusting to around 20 mph in some areas as the pressure gradient remains tight behind the front but as high pressure moves in, winds will quickly go light and variable by early afternoon. The overcast clouds are also slowly slinking off to the southeast with parts of south central MS and central LA already showing clear skies as of 3AM. Highs will be cooler today, in the upper 50s to lower 60s along the coast. Skies will be mostly sunny and dew points will also be dropping through the day. The story for tonight will be the near freezing temperatures for areas outside the immediate coast and the marshy areas of SE LA. Our temp forecast is on the low side of guidance, yet higher than the MAV/MET. Other guidance, including the NBM, is higher. It looks like compared to previous forecasts, clouds move back in a bit quicker tonight which will keep temps a touch warmer. The one place that will likely verify at freezing is along the Escatawpa drainage region in Jackson County MS. Otherwise, we are bottoming out around 33-35 and we should only touch the lowest value briefly. Therefore, have held off on a Freeze Watch but that could change on the day shift. I did add some patchy frost this forecast package for areas north and east of the lakes. The next system starts to take shape Sat afternoon as an upper low moves northeast into Texas and weakens as a weak surface low forms in response. Winds will start to turn southerly Saturday with highs warming into the mid 60s. As the messy system moves east, rain will move in west to east probably shortly after sunset Saturday night in the western areas and clear the area to the southeast by Sunday afternoon. There will be no instability with this system so therefore, did not forecast any thunderstorms. Lows Sat night will be in the mid 40s to upper 50s while Sunday highs will be slightly cooler behind the low, in the lower 60s. LONG TERM...Sunday Night through Friday Shortwave ridging should keep the area dry from Monday into at least a good portion of Wednesday, as surface high pressure remains centered over the northern Gulf Coast. Beyond Wednesday, models begin to struggle with timing of shortwaves in both the northern and southern streams and any possible phasing of the two. Would note that the 25/12z ECMWF operational solution paints a bit wetter pattern for our area for the end of next week into next weekend. GFS solutions the last couple runs would indicate that the entire work week next week would be dry after the precipitation in the short term. At this time, the blended solution favors the GFS drier solution with no mention of precipitation until Friday, and only a minimal mention then. For the most part, temperature guidance doesn't have a lot of spread through the end of the work week, no significant adjustments were necessary. While beyond the scope of the overnight forecast package, would note that forecast uncertainty increases rapidly next weekend. Some recent runs of the ECMWF and GFS have signaled potential for a cold air dump across the middle of the country reaching the Gulf Coast late next weekend. 35 AVIATION...12z TAFS With the cold front off to the southeast, the MVFR CIGS are starting to clear out NW to SE. Winds will remain elevated with gusts up to 20 knots at times but will quickly diminish this afternoon. Clear skies and light winds expected overnight. MARINE... A brief period of Small Craft Advisory conditions will continue through the morning hours with 20 to 25 knot winds with gusts up to 30 knots. Winds will then start to diminish with a Small Craft Exercise Caution through the early evening hours. Wave heights will be 2 to 4 feet today before diminishing to 1 to 2 feet. Winds continue to diminish this evening as high pressure moves over the area. Winds increase again Sunday into Sunday night as another low pressure system moves into the area. For the first part of the work week, waves and winds will be near calm. && .PRELIMINARY POINT TEMPS/POPS... MCB 33 63 45 60 / 0 0 40 30 BTR 35 63 46 61 / 0 0 60 30 ASD 34 65 45 63 / 0 0 40 40 MSY 44 65 51 61 / 0 0 50 40 GPT 36 63 46 61 / 0 0 30 30 PQL 33 63 46 61 / 0 0 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Freeze Warnings in Mississippi, 2021Freeze Warnings in Louisiana, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.